I have been experiencing what I consider to be a very low sex drive (none!). I have been using Androgel for about 1 month and recently had my testosterone level checked. The result was 651 which is in the normal-high range but I haven't experienced any increase in sex drive. Since my testosterone is normal, what else could be causing the lack of sexual desire?
Testosterone would be the most common cause of low libido.
Other possibilities can include problems with the thyroid, as well as psychiatric issues like depression.
If the testosterone is in the high-normal range, this would unlikely be the cause.
I would consider a blood test to evaluate the thyroid as well as a depression screen by your physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.